Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 10, 2013, 5:16 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 5:16 AM PDT (12:16 UTC)
- Expired
- Jun 10, 2013, 10:47 AM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS86 KSTO 101216 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 516 AM PDT MON JUN 10 2013 ...THUNDERSTORMS CONTINUE OVER CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY... .LOW PRESSURE SYSTEM OVER THE WEST COAST CONTINUES TO TRIGGER THUNDERSTORMS ACROSS CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY. ALTHOUGH OVERNIGHT RECOVERIES HAVE IMPROVED, THESE THUNDERSTORMS HAVE PLENTIFUL LIGHTNING SO THERE IS STILL A FIRE WEATHER CONCERN. CAZ216-264-101900- /O.NEW.KSTO.FW.W.0005.130610T1216Z-130610T1900Z/ CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 516 AM PDT MON JUN 10 2013 ...RED FLAG WARNING IN EFFECT UNTIL NOON PDT TODAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 216 AND 264... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * AFFECTED AREA...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT AND FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE- NAPA-SONOMA UNIT. * THUNDERSTORMS...STORMS ACROSS BUTTE, GLENN, COLUSA, AND LAKE COUNTIES ARE MOVING WESTWARD. DEVELOPMENT IS EXPECTED TO CONTINUE THIS MORNING AND THEN TAPER OFF THIS AFTERNOON. * OUTFLOW WINDS...LOCALLY GUSTY WINDS POSSIBLE NEAR THUNDERSTORMS WITH GUSTS UP TO 45 MPH. * IMPACTS...ALTHOUGH HUMIDITY VALUES ARE INCREASING, THESE THUNDERSTORMS ARE PRODUCING PLENTIFUL LIGHTNING STRIKES. THE STRIKES MAY CAUSE NEW FIRE STARTS AND GUSTY CONDITIONS NEAR THE THUNDERSTORMS COULD CAUSE ANY NEW FIRES THAT DEVELOP TO SPREAD QUICKLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...AND LIGHTNING CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
434 WWUS86 KSTO 101747 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1047 AM PDT MON JUN 10 2013 .THE LOW PRESSURE FINALLY EXITS LATER TODAY...BUT STILL EXPECT SOME THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE WEST SLOPE OF THE SIERRA NEVADA. CAZ216-264-101900- /O.CAN.KSTO.FW.W.0005.000000T0000Z-130610T1900Z/ CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 1047 AM PDT MON JUN 10 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 216 AND 264... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. THE LOW CENTER IS NOW OVER CENTRAL CALIFORNIA AND MOVING EAST NORTHEAST TODAY. WE EXPECT ISOLATED STORMS TO CONTINUE IN THE CENTRAL SACRAMENTO VALLEY AND DEVELOP ACROSS THE SOUTHERN SACRAMENTO VALLEY AND OVER THE WEST SLOPES OF THE SIERRA INTO THIS AFTERNOON WITH LOCALLY SCATTERED STORMS NEAR THE CREST. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 4:13 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 10, 4:13 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 413 AM PDT MON JUN 10 2013 .DISCUSSION... CUT-OFF LOW IS ON THE MOVE WITH WV LOOPS INDICATING IT IS STILL MAINLY ON A NORTHWARD TRACK FROM WHERE IT WAS OFF THE SOCAL COAST ON SUNDAY. THE CENTER IS PRESENTLY JUST NORTH OF VANDENBERG AND IS FORECAST TO SHIFT MORE TOWARD THE NORTHEAST AS IT LIFTS OUT INTO CENTRAL NV BY THIS EVENING. PLENTY OF ELEVATED CONVECTION ONGOING ACROSS NORCAL EARLY THIS MORNING IN THE AREA OF DEFORMATION TO THE NORTH OF THE LOW. SATIMG CONTINUES TO INDICATE A LARGE AREA OF AROUND 1 INCH OR SLIGHTLY HIGHER TPW ACROSS NORCAL. FORECAST SOUNDINGS INDICATE MUCH OF THIS MOISTURE IS AROUND 500 MBS AND ABOVE RESULTING IN ELEVATED CAPE OF AROUND 100-250 J/KG...AND THIS MOISTURE WILL LINGER TODAY. APPEARS MUCH OF THE SOUTHERN 2/3RDS OF THE FORECAST AREA WILL BE AT RISK FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING AS THE LOW APPROACHES AND GENERATES ENOUGH LIFT TO KEEP STORMS FIRING. APPEARS THAT FORCING FROM THE LOW WILL DECREASE THIS AFTERNOON... SO STORMS WILL BE MAINLY TERRAIN FOCUSED OVER THE NORTHERN SIERRA. WHILE GRADIENTS FROM THE COAST TO THE VALLEY HAVE RELAXED OVERNIGHT...COOLING WILL CONTINUE TO SPREAD INLAND ACROSS NORCAL TODAY AS ONSHORE FLOW IS MAINTAINED AND CLOUDS INCREASE. THE NORTH VALLEY WILL LIKELY SEE MORE RELIEF TODAY AS HIGH TEMPS DROP INTO THE LOWER 80S AND THE SAC REGION WILL SEE ADDITIONAL COOLING TODAY AS WELL AS MARINE STRATUS WILL EXTEND INTO THE SOUTH VALLEY IN THE MORNING. WARMING WILL RETURN REGION-WIDE TUESDAY AS ONSHORE FLOW WEAKENS AND GREATER SUNSHINE REAPPEARS. AN UPPER TROUGH IS FORECAST TO LINGER OFF THE WEST COAST INTO NEXT WEEK WHICH WILL HELP TO MODERATE TEMPERATURES ACROSS THE REGION THROUGH THE WEEK. THE NORTHERN MOUNTAINS MAY SEE AS SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS NEXT WEEKEND AS THE TROUGH DEEPENS. && .AVIATION... ONSHORE FLOW CONTINUES WITH STRONG WINDS IN THE DELTA RANGING 15-25 KTS WITH GUSTS UP TO 35 KTS TODAY. VALLEY WINDS WILL RANGE 5-15 KTS WITH SOUTH TO SOUTHWEST FLOW IN SACRAMENTO VALLEY AND NORTHWEST FLOW IN NORTHERN SAN JOAQUIN VALLEY. GUSTS UP TO 25 KTS POSSIBLE IN THE SACRAMENTO VALLEY. THUNDERSTORMS IMPACTING PARTS OF THE VALLEY EARLY THIS MORNING AND MOVING WESTWARD. ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE INTO THE AFTERNOON. LOCAL MVFR CONDITIONS IN THE DELTA REGION AND INTO SOUTHERN SAC VALLEY FROM LOW MARINE CLOUDS THRU 17Z...KMHR REPORTING OVC015 AT 4 AM. LOCALIZED MVFR/IFR ACROSS VALLEY AND MOUNTAINS DURING THUNDERSTORMS. OTHERWISE...VFR CONDITIONS EXPECTED ELSEWHERE. JBB && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 AM PDT EARLY THIS MORNING BURNEY BASIN / EASTERN SHASTA COUNTY...CLEAR LAKE/SOUTHERN LAKE COUNTY... MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY... NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Jun 10, 5:00 AM PDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT MON JUN 10 2013 CAZ013>019-063-064-066>069-111400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 500 AM PDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY...INCLUDING PORTIONS OF THE CENTRAL VALLEY. LIGHTNING ALONG WITH BRIEF GUSTY WINDS WILL ACCOMPANY STORMS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:07 AM PDT | Special Weather Statement | STO | Tehama | 38 min |
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.